Format

Send to

Choose Destination
Br J Clin Pharmacol. 2019 Mar;85(3):570-579. doi: 10.1111/bcp.13827. Epub 2019 Jan 4.

Drug-induced linear immunoglobulin A bullous dermatosis: A French retrospective pharmacovigilance study of 69 cases.

Author information

1
Department of Dermatology, Assistance Publique-Hôpitaux de Paris (APHP), Henri-Mondor Hospital, 94010, Créteil, France.
2
EA 7379 EpiDermE, Université Paris Est Créteil Val de Marne UPEC, Créteil, France.
3
Reference Center for toxic bullous diseases and severe drug reactions, Créteil, France.
4
Regional Center of Pharmacovigilance, APHP, Pitié-Salpêtrière Hospital, Paris, France.
5
Dermatology Department, APHP, Avicenne Hospital, Bobigny, France.
6
Pathology Department, APHP, Avicenne Hospital, Bobigny, France.
7
Université Paris 13, Bobigny, France.
8
Department of Dermatology, Rouen University Hospital, Rouen, France.
9
Drug Allergy Unit-CCR2A, Department of Allergy and Clinical Immunology, CHU Lyon-Sud, Pierre Benite, France.
10
Department of Dermatology, Le Mans Hospital, Le Mans, France.
11
Department of Dermatology, Bordeaux University Hospital, Bordeaux, France.
12
Department of Dermatology, APHP, Bichat Claude Bernard Hospital, Paris Diderot University.
13
Department of Dermatology, University Hospital of Lille, Lille, France.
14
Department of Immunology, APHP, Bichat Claude Bernard Hospital, Paris, France.
15
Department of Dermatology, Dijon University Hospital, Dijon, France.
16
Department of Dermatology and Allergology, APHP, Tenon Hospital, Paris, France.
17
Sorbonne Université, Faculté de Médecine Sorbonne Université, Paris, France.
18
Inserm, UMR 1135, Paris, France.
19
Regional Center of Pharmacovigilance, University Hospital Jean Minjoz, Besançon, France.

Abstract

AIMS:

Linear immunoglobin A (IgA) bullous dermatosis is a rare autoimmune dermatosis considered spontaneous or drug-induced (DILAD). We assessed all DILAD cases, determined the imputability score of drugs and highlighted suspected drugs.

METHODS:

Data for patients with DILAD were collected retrospectively from the French Pharmacovigilance network (from 1985 to 2017) and from physicians involved in the Bullous Diseases French Study Group and the French Investigators for Skin Adverse Reactions to Drugs. Drug causality was systematically determined by the French imputability method.

RESULTS:

Of the 69 patients, 42% had mucous membrane involvement, 20% lesions mimicking toxic epidermal necrolysis (TEN), 21% eosinophil infiltrates and 10% keratinocytes necrosis. Direct immunofluorescence, in 80%, showed isolated linear IgA deposits. Vancomycin (VCM) was suspected in 39 cases (57%), 11 had TEN-like lesions, as compared with three without VCM suspected. Among the 33 patients with a single suspected drug, 85% had an intrinsic imputability score of I4. Among them, enoxaparin, minocycline and vibramycin were previously unpublished. For all patients, the suspect drug was withdrawn; 15 did not receive any treatment. First-line therapy for 31 patients was topical steroids. Among the 60 patients with available follow-up, 52 achieved remission, 10 without treatment. Four patients experienced relapse, four died and five had positive accidental rechallenges.

CONCLUSIONS:

There is no major clinical difference between DILAD and idiopathic linear IgA bullous dermatosis, but the former features a higher prevalence of patients mimicking TEN. VCM, suspected in more than half of the cases, might be responsible for more severe clinical presentations. We report three new putative drugs.

KEYWORDS:

IgA bullous dermatosis; drug reaction; imputability; linear IgA bullous dermatosis; pharmacovigilance; vancomycin

PMID:
30511379
PMCID:
PMC6379232
[Available on 2020-03-01]
DOI:
10.1111/bcp.13827

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center